Plastic Surgery/Dissecting Folliculitis Post Hair Transplant-
QUESTION: I have done Hair Transplant in beginning or March- 2013, in beginning for three weeks I was ok and didnít face any problem of swelling or other.
After four weeks I feel there is redness and swelling in front area of my head which getting worse over my scalp especially on frontal aspect.
I did CBC, LFT and Cholestrol- all the results are normal. As per my Dr Advice I start using
(clarithromycin 500mg bid, Roacutane 20mg once daily, Elocom- momentasone furate lotion bid)
Even after use of one week I didnít feel any betterment. Therefore as per recommendation of another plastic surgeon I did incision for drainage for the abscesses.
After few weeks passed again I found on another area a one more abscess which again drain by incision
, I am really worried about if i will get another. As of now i am using Rapidus and Zinnat tablets. Do you think it will help,
In such condition what you will recommend.
1. I use to have little sun exposure but for few minutes only, note more then 5 or 10 min.
2. I am using anti-dandruff shampoo.
As per my X doctor he is saying it is a hyperactive glands and may be a graft buried in the skin.
So in order to address that usually roacutane helps but at same time let's see what this drainage has done. May be he managed to remove that buried graft. Continue the med, but my experience is it will come back.
If you use the med Roacutane it takes about 6 weeks and usually it gets settled.
Actually I am not happy to use Roacutane as there is lot of side effects and most of Dr never recommend to use this medicine in Hair transplant treatment.
Kindly advice what I should do in this situation.
ANSWER: I do not have extensive experience of hair transplant but i would like to rule out atypical mycobacterial infection which is rare and may occur as an unexplained infection that does not respond to usual antibiotics. A special culture test [not the usual] is needed to check this, result may take up to 2 weeks. Small spots of folliculitis may occur after HT due to reaction to buried follicles; these are usually self-limited. For this local antibiotics with steroid: like fucicort are enough. I would also recommend a consultation with a good dermatologist to consider other skin related conditions. RoAccutane is not supposed to be good for recent hair transplants.
[an error occurred while processing this directive]---------- FOLLOW-UP ----------
Your opinion and advice is very valuable for me, I am very grateful and really highly appreciate for your time to see my case.
actually I did culture and sensitivity for the abscess last time it was negative, I thought may be from antibiotics which I had been using for 1 month at that time, after 1 month of last incision and drainage I developed this second abscess , this time also I did culture and sensitivity for puss which I received the report today only and it is also negative, not showing any bacteria.
I would like to mention that I am a kind of person with excessive sweating. whenever i devolved swelling over scalp, always painless, not tender, but fluctuant.
roacute I searched on internet also, and I got to know that should not be used after hair transplant, even before transplantation should be stopped.
I am really too much worried what to do...
I need your expert comment and line of treatment.
Thanks and Best Regards.
all experts site does not substitute for doctor consultation so i am afraid i cannot give you specific advice but only indicate generally what might help. i would like to get a specialized culture done for atypical mycobacteria which sometimes cause infections not controlled by usually antibiotic.s Second, you should see a good dermatologist to rule out other skin conditions affecting the scalp coincidentally. Further, you could see a second hair transplant surgeon with high experience to see if he has seen and treated anything like this.